Jump to content
CrazyBoards.org

vyvanse and what to expect with taking a stimulant?


Recommended Posts

My weight management dr is thinking of putting me on vyvanse for binge eating behaviors. I’m going off nuvigil if all goes well. I’ve never been on a stimulant besides nuvigil and provigil long term.
 

What can I expect with a stimulant med? Especially vyvanse experience if possible too? Please and thank you! (I have some ADHD untreated issues long standing that might be helped by this)

Link to post
Share on other sites

I see my dr tomorrow about the Vyvanse. I’m nervous. Anyone know about vyvanse? I don’t know anything about it. I don’t know if I should try it. I have bad anxiety and psychotic issues that don’t need worsening. But this binge eating has to stop. It’s ruining my life. It has been around since I was a teen.

The nuvigil decrease from 200 mg to 150 mg is going better now. Although the first days were rough.

 My psych NP never got back to me regarding her opinion of vyvanse. So I don’t know what she thinks.

I think it would be either a really good or a really bad thing for me to start a stimulant. No in between.

Link to post
Share on other sites
3 hours ago, Wonderful.Cheese said:

I see my dr tomorrow about the Vyvanse. I’m nervous. Anyone know about vyvanse? I don’t know anything about it. I don’t know if I should try it. I have bad anxiety and psychotic issues that don’t need worsening. But this binge eating has to stop. It’s ruining my life. It has been around since I was a teen.

The nuvigil decrease from 200 mg to 150 mg is going better now. Although the first days were rough.

 My psych NP never got back to me regarding her opinion of vyvanse. So I don’t know what she thinks.

I think it would be either a really good or a really bad thing for me to start a stimulant. No in between.

Cheese- if you go “low and slow” you and pnurse could keep a close eye on possible issues and react before you get to a “full” dose. (The PI says “target” of 50-70 mg, but I wouldn’t read into that at all considering your unique situation). For what it’s worth, I had three pdocs tell me stims were a crap idea and could provoke mania- but once I got my stabilizers in place they became an essential part of my cocktail (I know your taking it for a different reason, I just meant from a worsening symptoms standpoint) I’m sure that your Rx’ing has thoroughly weighed potential complications with the binge eating problems (as. You said- has to stop). As far as how it might feel, YMMV- but I was on 2 antipsychotics when I started stims, and at the low starting dose the APs pretty much overpowered a lot of the stimulating effect. Adderall (in the same family as vyvanse) actually really helped my anxiety and allowed me to cut down on benozs- I don’t think that was the intended effect but what the hell I’ll take it. Good luck with the appointment, keep us posted! 

  • Thanks 1
Link to post
Share on other sites
15 hours ago, Iceberg said:

Cheese- if you go “low and slow” you and pnurse could keep a close eye on possible issues and react before you get to a “full” dose. (The PI says “target” of 50-70 mg, but I wouldn’t read into that at all considering your unique situation). For what it’s worth, I had three pdocs tell me stims were a crap idea and could provoke mania- but once I got my stabilizers in place they became an essential part of my cocktail (I know your taking it for a different reason, I just meant from a worsening symptoms standpoint) I’m sure that your Rx’ing has thoroughly weighed potential complications with the binge eating problems (as. You said- has to stop). As far as how it might feel, YMMV- but I was on 2 antipsychotics when I started stims, and at the low starting dose the APs pretty much overpowered a lot of the stimulating effect. Adderall (in the same family as vyvanse) actually really helped my anxiety and allowed me to cut down on benozs- I don’t think that was the intended effect but what the hell I’ll take it. Good luck with the appointment, keep us posted! 

Thank you @Iceberg. You always have such good advice and experience to share. And you are very calming. Thank you for your words! I feel better about my appointment, which will happen very soon here. I almost canceled it last night. But I can’t go on like this. I need treatment. I will keep you posted for sure. I wonder if vyvanse lasts all day or if I have to take twice daily. I hope it would last all day. 

I have never tried adderall or any med like it. Besides nuvigil and provigil, but I don’t know if those even count. I know that those aren’t really stimulant meds technically but they are “awake” meds. I’m down to 150 mg nuvigil now. I think I might just stop it if I get to try vyvanse. I just don’t need nuvigil anymore I don’t think? I’ll let my sleep dr know this of course but I guess I won’t need her anymore either! Wow! That’s good news! 

I am still on 3 AAP’s (although my NP wants me off rexulti at minimum). Plus a big dose of gabapentin (1,800 mg daily). Klonopin I will be totally off of in a few days when I see my NP next. I’m down to 0.5 mg now daily only! Wow!

Anyway, thanks again for your help and calmness!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...